Patient Comments: Esophagitis - Causes

Question:

What caused your esophagitis? Submit Your Comment

Comment from: conchita33, 25-34 Female (Patient) Published: November 27

I was recently diagnosed with a level 1 esophagitis, due to acid reflux. I have an eating disorder that goes from not eating to bingeing (but not purging). I never had symptoms of acid in my life, but I can tell that I have abused sugar free sodas for over 7 years (mainly diet Coke and diet Sprite), having between 1 and 2 liters a day, and abused coffee too. So please keep away from artificial drinks. I wish I was a bit more intelligent and modest back then. Stay safe.

Comment from: Jscott239, 75 or over Male (Patient) Published: December 07

Ingestion of oral Cialis caused esophagitis. Two to seven days after ingestion I have severe pelvic girdle pain preventing regular bending over and kneeling, and morning stiffness of the joints. Ibuprofen works mildly at two tablets, three offers some relief but lasts less than two hours. I have not found a suitable substitute.

Comment from: BonnieLLW, 65-74 Female (Patient) Published: September 23

I developed esophagitis from taking Boniva for osteoporosis. I was then given Nexium, but long-term use of Nexium can cause osteoporosis! I felt I was in a circle of treatment that would never end so I quit taking Boniva and no longer needed to take Nexium. I'm still trying to find a medication for osteoporosis that I can tolerate without serious side effects.

Comment from: Andrea, 45-54 Female (Patient) Published: September 23

Oh my goodness, this hurts! A couple weeks ago, I was diagnosed with walking pneumonia. Being that I've had allergic reactions to erythromycin, my doctor put me on doxycycline to treat it. Well...The doxycycline caused this esophagitis!

IMAGES

Esophagitis See a medical illustration of the esophogus plus our entire medical gallery of human anatomy and physiology See Images

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.